MAUDE Adverse Event Report: CORCYM SRL CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS

CORCYM SRL CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS
Model Number M7-027
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, a patient received a carbomedics standard mitral valve m7-027.After implantation, vascular ultrasound found that one of the leaflets was not flexible moved enough, situation was not improved after rotated the valve in one direction.After the cardiac repulse, the esophagus ultrasound was observed, and the esophagus ultrasound indicated that the valve leaflet was inflexible and affected blood flow.So finally they explanted the valve and replaced it with a m7-025.
 
Event or Problem Description
On (b)(6) 2021, a patient received a carbomedics standard mitral valve m7-027.After implantation, vascular ultrasound (tee) found that one of the leaflets was not flexible moved enough, situation was not improved after rotated the valve in one direction.As reported, one leaflet was moving correctly, while the movement of the second leaflet was not very smooth.It was attempted to turn the leaflet horizontally to right and left to adjust.After the cardiac repulse, the esophagus ultrasound (tee) was observed and it indicated that the valve leaflet was inflexible and affected blood flow.It was reported that the valve was also tested with the dedicated tester and the results were as described above.So finally the valve was explanted intraoperatively and it was replaced with a m7-025.Regarding the change in size, the surgeon reported that the sizing was with no problem.The patient remained stable during the procedure with a good outcome after surgery.With regards to the surgical approach, it was reported that the leaflets, chordae were resected and that the papillary muscles were kept.
 
Additional Manufacturer Narrative
The returned valve prosthesis appears in general good storage conditions, with slight blood traces.Marks of suturing procedure are visible.The leaflets were able to move from the totally closed to the open position.After the formalin and the hypochlorite treatment the inspections performed on the returned valve confirmed the absence of manufacturing defects.The sewing cuff was then removed, and further cleaning process has been performed.The serial number etched on the orifice is congruent with the one indicated from the field (i.E.Subassembly (b)(6)).The hydrodynamic testing conducted on the cphv subassembly #27 of the valve m7-027 ¿ sn (b)(6) was performed using the r0706 - vivitro pulse duplicator equipment.The valve showed a correct movement of the leaflets during opening and closure phases.No anomalies were observed both in hypotensive and in normotensive conditions.Furthermore, a complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Based on the investigations performed, the subject prosthesis was characterized by regular mechanical, kinematic and hydrodynamic behavior as determined by means of hydrodynamic tests performed on the returned valve.As such, the reported event of leaflet immobilization cannot be attributed to any abnormal features of the explanted prosthesis.Phenomena of partial leaflet immobilization that could induce an opening/closing difficulty in a mechanical valve prosthesis have been described in the clinical literature.Possible causes for this type of events are identified in: entrapment between the leaflets and the housing of unravelled sutures, long suture ends or strands of chordal tissue, prosthesis size mismatch, suboptimal valve orientation, peculiar hydraulic conditions in the heart.Based on the investigations performed and information reported, confirming that the patient ultimately received a prosthesis of the same model but of a smaller size, the most reasonable root cause could be attributed to a prosthesis size mismatch.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM SRL
strada crescentino
saluggia 13040
IT  13040
MDR Report Key11881869
Report Number1718850-2021-01085
Device Sequence Number19754184
Product Code LWQ
UDI-Device Identifier08022057012722
UDI-Public(01)08022057012722(240)M7-027(17)250210
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
Report Date (Section F) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/10/2025
Device Model NumberM7-027
Device Catalogue NumberM7-027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/07/2021
Device Age11 MO
Event Location Hospital
Date Report to Manufacturer07/07/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;